If you take too much fenugreek, overdose effects may include low blood sugar or bleeding (including dangerous internal bleeding). Since the supplement has not been studied extensively, it is not known how to best treat an overdose. Treatment will most likely involve supportive care, which consists of treating the symptoms that occur as a result of the fenugreek overdose.
Fenugreek Overdose: An Overview
Fenugreek (Trigonella foenum-graecum) is an herbal supplement. It is not known exactly what to expect from a fenugreek overdose, but it is likely that the effects of an overdose will vary, depending on the fenugreek dosage and whether it was taken with any medications, alcohol, or street drugs.
If you happen to overdose on fenugreek, seek immediate medical attention.
Symptoms of a Fenugreek Overdose
Fenugreek has not been studied much at all. As a result, almost no information is available about the possible symptoms of a fenugreek overdose. However, some overdose information can be assumed from information about fenugreek side effects and theoretical information about how the herb works. Based on such information, it is reasonable to guess that a fenugreek overdose might cause the following problems:
- Low blood sugar (hypoglycemia)
- Bleeding, including dangerous internal bleeding.
Treatment for a Fenugreek Overdose
It is not known how to best treat a fenugreek overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused bleeding, then supportive treatment would include medications or procedures to stop the bleeding. If the overdose caused low blood sugar, then attempts would be made to increase blood sugar to a safe level.
It is important that you seek prompt medical attention if you believe that you may have overdosed on fenugreek.